MAUDE Adverse Event Report: BAXTER HEALTHCARE - CARTAGO RADIATION STERILIZED EXTENSION SETS; SET, ADMINISTRATION, INTRAVASCULAR

BAXTER HEALTHCARE - CARTAGO RADIATION STERILIZED EXTENSION SETS; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 2N1191
Medical Device Problem Codes Disconnection (1171); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the tubing of a y-type catheter extension set separated and leaked while in use on a patient.The set was being used to deliver tpn (total parenteral nutrition) and lipids.It was reported that the set was inspected by two nurses and primed with tpn and lipids prior to use on the patient.The set was inspected again when the infusion was initiated (2235) and every hour until 0520 on the following day when the line was noted to be ¿snapped¿ (separated).The tubing separation occurred at the bottom of the y-site where it connects to the male luer.There was no patient injury or medical intervention associated with this event.No additional information is available.
 
Additional Manufacturer Narrative
The actual device was not available; however, a photograph of the sample was provided for evaluation.Visual inspection was performed to the returned sample photo and it was noted that the tubing was separated from the male luer.The reported condition was verified.The cause of the reported condition could not be determined.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
RADIATION STERILIZED EXTENSION SETS
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BAXTER HEALTHCARE - CARTAGO
cartago
MDR Report Key7814049
Report Number1416980-2018-05373
Device Sequence Number1858989
Product Code FPA
UDI-Device Identifier00085412004532
UDI-Public(01)00085412004532
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K811078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2022
Device Catalogue Number2N1191
Device Lot NumberR17K08028
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer09/20/2018
Initial Report FDA Received Date08/24/2018
Supplement Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age21 MO
Patient Weight17